PMRGCAuk
7,060 members11,212 posts

on 10 mg pred since june 8 2017

i started on 40 mg pred for pmr last oct, and been on 10 mg since june 8 when i saw my rheumy and told her i was under much stress due to one son being diagnosed with cancer, and the other son, developing a drug dependency which was putting his family in crisis situation, still ongoing, i am having a lot of stress and breakdowns time to time, as feel h elpless in both situations, but now 4 months on 10 mg, my shoulder which was main issue seems to have subsided somewhat, although still some stiffness in mornings, and other aches and pains due to arthritis, my question is, should i try reducing myself maybe by 2 1/2 mg, i would like to lower my dosage, i had bloodwork done week before, so i know she had results, and levels pretty much same as they were, and ive never had inflammation markers show up in those tests, i called yesterday, she only there 3 days a week, and missed her secretary call back, and nothing on that message to indicate my rheumy had anything new to say to me,

16 Replies
oldestnewest

Hi,

I’d give it another couple of weeks, to see if she returns call, and if the morning stiffness improves any more. That alone would say to me you don’t want to hurry things.

I wouldn’t go for 2.5mg drop either, that’s probably too much considering your current family situation. Can you get 1mg tablets prescribed, that would be a better option.

I appreciate you want to get lower, but you need to do little steps otherwise you could end up having to increase again - and that’s not what you want.

4 likes
Reply

ok thank you, going to ask rheumy for script for 1 mg tablets, only have 5 mg at moment

2 likes
Reply

You might even consider splitting those into .5 mg. I tried the 2.5mg drop from 20 back in May, and wound up back up to 20 for 3 months while I waited out the resulting flare. Started .5 mg/wk drops on Labor Day, and am now comfortably at 16, hoping for 15.5 on Thursday. I know that's very slow, but it's working for me.

I actually think I'm getting better because in July and August, it was taking me 1500-1600 steps to get to the bus stop from home, and now it's only taking me 800-820. I must say the longer, faster, more natural strides are great after mincing along like the 1000 year old woman all summer!

I am so sorry about the boys. Remember that there is nothing you can do for anyone else unless you are first taking care of yourself. Concentrate on that for the time being, so when the opportunity arises for you to help, you'll be able to do so. I know that's hard, but it's what we must do. Otherwise, we wind up adding to everyone's problems.

Let us know how you and your family are getting on. We're here to listen, and to help if we can.

Best regards...

GG

Reply

thank you so much,, appreciate your words

1 like
Reply

Well, you do have some problems arvine, and I feel really sorry for you.

I have to say that I do agree very much with what Dorset Lady advises. I have had PMR since December 2014. It took me till 12th June 2015 to get down to 10 mg, and then till 4th November 2015 before finally arriving at 9 mg.

Contributors to this forum have often referred to the problems associated with tapering below 10 mg.

If it was me, I would not have contemplated a 2 and a half mg drop. If you are still experiencing PMR type pain, then I would give it big longer at 10 mg till you feel a bit more comfortable. Then, you could try a one mg, or even a half mg drop, and see where that takes you.

Also, with all the stress you have I have to wonder if you are able to give yourself enough rest and tlc?

However, whatever you decide to do, I wish you luck!

Paddy

3 likes
Reply

ok appreciate advice, thanks Paddy

Reply

thanks Paddy

Reply

Now you are 10mg you should not try to reduce by more than 1mg at a time and even that may be too much. And given the stress you are under - I'd not try anything heroic. And if you have more pain at 10mg than you did at higher doses - don't reduce yet.

3 likes
Reply

Hi Arvine,

I'm sorry to hear of all the stress you are under and agree with everything the others say about taking things very slowly.

Click on my name and see the last 2 posts with graphs of my 'PMR journey'. I know you have not had raised inflammation markers, but the graphs show the process, all the same. The first one shows how I flared with hip and shoulder pains, whilst tapering at 1mg / month and the recent one shows how I've dealt with the flare. From now on it will be 0.5mg / month reductions. I have a pill cutter to break the 1mg (uncoated) tablets.

Take good care of yourself.

1 like
Reply

So sorry about your family struggles. I pray for improvement. Slow is the operative method in tapering. Please follow the advice of forum experts. They know best. Keep us informed.

Reply

So sorry Irvine that you have been having such a stressful time,l hope and pray that your family situation will lmprove,PMG is definitely made worse with stress and you are obviously very worried about your family.lt is good that the pain in your shoulder is improving.l agree withDorset lady,it is best to lower your dose very slowly .

Reply

Under stress bad time to try and taper. Try not to taper greater than 10%. I use the DSNS method : patient.info/forums/discuss... I found it very helpful. Good luck! Sorry for your problems.

Reply

thank you so much,

Reply

So sorry to hear about your family situation Arvine. There is nothing else for me to add as sound advice has already been given. Just know that we are all thinking of you and will offer any support or advice that you need.

Most importantly look after yourself and take things slowly.

Reply

thank you

Reply

I am on a reducing dosage of Prednisolonr for Vasculitis since 2009, starting on 60mg per day. I did reduce as far as 6 mg per day, but when I went down to 5, I began to feel awful. So put myself back up to 6. You wanting to reduce by 21/2 mg sounds a big jump to me, take advice.

I'm sorry about the situations with your sons, you have enough to put up with dealing with yourself without having to support others.

Reply

You may also like...